Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 331, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 12, 2011, 2:17 AM PDT. It took effect at Sep 12, 2011, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2011, 2:17 AM PDT (09:17 UTC)
- In effect from
- Sep 12, 2011, 3:00 PM PDT
- Expired
- Sep 12, 2011, 8:48 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
424 WHUS76 KMTR 120917 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 217 AM PDT MON SEP 12 2011 PZZ530-121730- /O.NEW.KMTR.SC.Y.0331.110912T2200Z-110913T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 217 AM PDT MON SEP 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS: WEST WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON AND CONTINUING THIS EVENING. WINDS DECREASING TO 5 TO 15 KT BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
970 WHUS76 KMTR 121503 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 803 AM PDT MON SEP 12 2011 PZZ530-122300- /O.CON.KMTR.SC.Y.0331.110912T2200Z-110913T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 803 AM PDT MON SEP 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR SAN FRANCISCO BAY. * WINDS: WEST WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON AND CONTINUING THIS EVENING. WINDS DECREASING TO 5 TO 15 KT BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
745 WHUS76 KMTR 122126 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 226 PM PDT MON SEP 12 2011 PZZ530-130430- /O.CON.KMTR.SC.Y.0331.110912T2200Z-110913T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 226 PM PDT MON SEP 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR SAN FRANCISCO BAY. * WINDS: WEST WINDS INCREASING TO 15 TO 25 KT THIS EVENING. WINDS WILL BE STRONGEST IN THE SLOT FROM THE GOLDEN GATE TO ANGEL ISLAND AND INTO THE WEST DELTA. WIND WILL DECREASE 5 TO 15 KT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
408 WHUS76 KMTR 130348 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 848 PM PDT MON SEP 12 2011 PZZ530-131200- /O.CAN.KMTR.SC.Y.0331.000000T0000Z-110913T0500Z/ /O.NEW.KMTR.SC.Y.0332.110913T2000Z-110914T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 848 PM PDT MON SEP 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT TUESDAY AFTERNOON AND PERSIST THROUGH THE EVENING HOURS. STRONGEST WINDS EXPECTED NEAR THE GOLDEN GATE AND ANGEL ISLAND AS WELL AS INTO THE WEST DELTA. WIND WILL DECREASE TO 5 TO 15 KT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 10:39 PM PDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 11, 10:39 PM PDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1039 PM PDT SUN SEP 11 2011
.DISCUSSION...AS OF 8:30 PM PDT SUNDAY...UPPER LEVEL LOW CONTINUES
OFF THE SOUTHERN CALIFORNIA COAST. SOME MOISTURE WRAPPING AROUND
THE LOW SPREAD FROM THE CENTRAL VALLEY INTO OUR CWA THIS MORNING
BRINGING A FEW LIGHT SHOWERS. PRECIPITATION AMOUNTS WERE VERY
LIGHT...NO MORE THAN A FEW HUNDREDTHS OF AN INCH. BY AFTERNOON THE
ONLY SHOWERS IN THE CWA WERE IN THE SOUTHERN MONTEREY AND SAN
BENITO COUNTIES. LATEST SATELLITE AND RADAR IMAGE SHOWS THESE
SHOWERS DIMINISHING. CURRENTLY THUNDERSTORMS CONTINUE OVER THE
SIERRA NEVADA BUT LATEST MODELS SHOW THESE CELLS DISSIPATING
AFTER DARK THUS ENDING THE CHANCES OF RAIN FOR OUR CWA. FORECAST
HAS BEEN UPDATED TO REMOVE CHANCE OF THUNDERSTORMS FOR TONIGHT.
TEMPERATURES WERE COOL TODAY DUE TO THE CLOSE PROXIMITY OF THE
UPPER LOW. SOUTH TO SOUTHWEST FLOW BROUGHT WARMER TEMPERATURES TO
THE SOUTHERN MRY BAY AREA WHILE KEEPING SANTA ROSA UNDER LOW
OVERCAST FOR MOST OF THE DAY.
THE UPPER LOW WILL MOVE INLAND MONDAY AND TUESDAY AND TEMPERATURES
WILL WARM UP A FEW DEGREES EACH DAY. A MORE TYPICAL ONSHORE FLOW
WILL DEVELOP WITH COASTAL LOW CLOUDS AND FOG CONTINUING AT THE COAST.
A FEW WEAK UPPER TROUGH WILL MOVE THROUGH THE AREA DURING THE
MIDDLE AND END OF THE WEEK SO TEMPERATURES WILL CONTINUE NEAR OR
SLIGHTLY BELOW NORMAL.
&&
.AVIATION...AS OF 10:40 PM PDT SUNDAY...MARINE INVERSION LAYER IS
CURRENTLY POORLY DEFINED. HOWEVER INVERSION LAYER IS STILL PRESENT
AROUND 2000 FEET AND WILL SLOWLY STRENGTHEN OVERNIGHT WITH 2.7 MB
SFO-SAC ONSHORE FLOW. LATEST FOG PRODUCT SHOWS LOW CLOUDS
INCREASING ALONG THE COAST AND IN THE NORTH BAY WITH OVC015 AT
KHAF. EXPECT CIGS TO SLOWLY SPREAD INLAND OVERNIGHT AND COVER MOST
OF THE TERMINALS AND COASTAL VALLEYS BY 13Z MONDAY...WITH GRADUAL
CLEARING BY LATE MORNING.
VICINITY OF KSFO...VFR CONDITIONS TIL ABOUT 09-10Z...THEN LOW CIGS
DEVELOPING KOAK AND EVENTUALLY FILLING MOST OF THE BAY BY MORNING.
EARLY ESTIMATE FOR BURN OFF AT KSFO AROUND 18Z MONDAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...INVERSION LAYER AROUND 2000 FEET AND
WILL GET BETTER DEFINED OVERNIGHT. EXPECT CIGS TO REFORM AFTER
MIDNIGHT AND COVER MONTEREY BAY AND SALINAS VALLEY BY 11-13Z. SLOW
CLEARING BACK TO THE COAST BY 19Z MONDAY.
&&
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: W PI
AVIATION/MARINE: RWWNearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.